Alert archive / Nevada / Red Flag Warnings in 2020
Red Flag Warning 26, NWS Las Vegas, NV
NWS Las Vegas, NV issued this red flag warning at Aug 30, 2020, 3:01 PM PDT for Lincoln County, Nevada. It took effect at Aug 31, 2020, 12:00 PM PDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 30, 2020, 3:01 PM PDT (22:01 UTC)
- In effect from
- Aug 31, 2020, 12:00 PM PDT
- Expired
- Aug 31, 2020, 8:00 PM PDT
- In force
- 8 hr
- Issued by
- NWS Las Vegas, NV
County Lincoln County, NV
The radar
The Cedar City radar (KICX), 178 km from the middle of the area, began a volume at 22:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 10.0 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3855 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- -56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
535 WWUS85 KVEF 302201 AAC RFWVEF URGENT - FIRE WEATHER MESSAGE...UPDATED National Weather Service Las Vegas NV 301 PM PDT Sun Aug 30 2020 .A potent weather disturbance will pass east of our area on Monday combining increasing winds with low humidity and dry conditions across much of Lincoln County Nevada Monday afternoon and evening. NVZ461-311100- /O.NEW.KVEF.FW.W.0026.200831T1900Z-200901T0300Z/ Lincoln County/Ely Dispatch- 301 PM PDT Sun Aug 30 2020 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM PDT MONDAY FOR LOW HUMIDITY AND GUSTY WINDS... The National Weather Service in Las Vegas has issued a Red Flag Warning, which is in effect from noon to 8 PM PDT Monday. * AFFECTED AREA...In Nevada...Fire weather zone 461. * TIMING...Winds will increase around noon Monday and continue into the early evening hours. A cold front will turn winds from the southwest to the north between 5 and 7 pm with humidity recovery laging until later in the evening. * WIND...Southwest 15 to 25 mph with gusts 30 to 40 mph ahead of the front. North then northeast 10 to 20 mph with higher gusts possible after the front passes through. * HUMIDITY...5 to 10 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ weather.gov/lasvegas
3 follow-up statements
558 WWUS85 KVEF 310859 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 159 AM PDT Mon Aug 31 2020 .A potent weather disturbance will pass east of our area today, bringing increasing winds with low humidity and dry conditions across much of Lincoln County this afternoon and evening. NVZ461-311930- /O.CON.KVEF.FW.W.0026.200831T1900Z-200901T0300Z/ Lincoln County/Ely Dispatch- 159 AM PDT Mon Aug 31 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM PDT THIS EVENING FOR LOW HUMIDITY AND GUSTY WINDS... * AFFECTED AREA...In Nevada...Fire weather zone 461. * TIMING...Winds will increase around noon Monday and continue into the early evening hours. A cold front will turn winds from the southwest to the north this evening, with poor humidity recovery. * WIND...Southwest 15 to 25 mph with gusts 30 to 40 mph ahead of the front. North then northeast 10 to 20 mph with higher gusts possible after the front passes through. * HUMIDITY...5 to 10 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ Morgan weather.gov/lasvegas
637 WWUS85 KVEF 311900 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 1200 PM PDT Mon Aug 31 2020 NVZ461-010300- /O.CON.KVEF.FW.W.0026.000000T0000Z-200901T0300Z/ Lincoln County/Ely Dispatch- 1200 PM PDT Mon Aug 31 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR LOW HUMIDITY AND GUSTY WINDS... * AFFECTED AREA...In Nevada...Fire weather zone 461. * TIMING...Gusty winds will occur through the afternoon and early evening hours. A cold front will turn winds from the southwest to the north this evening, with poor humidity recovery. * WIND...Southwest 15 to 25 mph with gusts 30 to 40 mph ahead of the front. North then northeast 10 to 20 mph with higher gusts possible after the front passes through. * HUMIDITY...5 to 10 percent. * IMPACTS...Any fires that develop will likely spread rapidly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. Outdoor burning is not recommended. Heed all fire restrictions. && $$ weather.gov/lasvegas
817 WWUS85 KVEF 010256 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 756 PM PDT Mon Aug 31 2020 NVZ461-010400- /O.EXP.KVEF.FW.W.0026.000000T0000Z-200901T0300Z/ Lincoln County/Ely Dispatch- 756 PM PDT Mon Aug 31 2020 ...RED FLAG WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING FOR LOW HUMIDITY AND GUSTY WINDS... As of 8PM, wind gusts has subsided to the 20-25 mph range with some isolated spots gusting over 30 mph. RH values were beginning to rise into the 20-30 percent range as well. As such, the threat for widespread wildfire spread has diminished and thus, we have let the Red Flag Warning expire. $$ weather.gov/lasvegas
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this red flag warning went out at Aug 30, 11:00 AM PDT, 4 hours 1 minute earlier.
Area forecast discussion, Aug 30, 11:00 AM PDT, 4 hours 1 minute before
Area Forecast Discussion National Weather Service Las Vegas NV 1100 AM PDT Sun Aug 30 2020 .SYNOPSIS...Increasing moisture in northwest Arizona will lead to isolated thunderstorms this afternoon and evening. A drying trend will occur Monday and Tuesday, followed by a strong ridge of high pressure building over the entire region with temperatures climbing well above normal again toward next weekend. && .UPDATE...A thunderstorm outflow boundary moved up through Mohave County and the Colorado River Valley earlier this morning resulting in a decent increase in low level moisture. Dewpoints at 10 am were in the mid 60s in Lake Havasu, Needles, and Bullhead City with mid to upper 50s reaching as far north as Boulder City and Lake Mead in addition to much of southern and central Mohave County. Looking at the VAD wind profile from the Yuma radar shows a 5-6000 ft deep southeasterly flow of 10-15 knots which has not translated to KESX which continues to show a deep layer southwesterly flow. The operational EMC RAP analysis shows a moisture axis extending into southern Mohave County and the Colorado River Valley where precipitable water values are just shy of 1.6 inches along our southern CWA border with 1 inch PWs reaching as far north as Laughlin and Kingman. Moderate instability is in place over southern Mohave and southeast San Bernardino counties with little to no inhibition. Current satellite imagery shows cumulus rapidly developing over the mountains in Mohave County and with thunderstorm ingredients in place, isolated to scattered thunderstorms should begin to develop within the next 1-2 hours. Storms will be capable of producing heavy rain and localized flash flooding in addition to gusty winds 30-40 mph. The afternoon and evening forecast period was updated and is out. && .PREV DISCUSSION... /issued at 220 AM PDT Sun Aug 30 2020/ .SHORT TERM...through Tuesday. Mostly clear skies areawide as of just after 1 AM. Farther southeast, an outflow boundary was moving northwest through Maricopa and La Paz counties. This boundary will bring higher dewpoints to southern Mohave County today, which was one of the reasons for the Flash Flood Watch for this afternoon. However, newer model runs suggest the best lifting mechanisms will remain just outside of our CWA, leaving Mohave County with isolated to scattered storms popping up on the higher terrain in the afternoon. These storms will still have the potential to produce isolated heavy rain, and maybe even isolated flash flooding, but the threat of widespread and/or significant flash flooding has decreased considerably. Thus, the Flash Flood Watch has been cancelled. Monday should see isolated storms in roughly the same areas, although perhaps even less coverage than this afternoon. Tuesday brings a change as a cold front...yes, a cold front...drives south through the Great Basin and much of the Mojave Desert. A shortwave trough over Alaska early this morning will dive down the east side of the eastern Pacific ridge Monday, reaching the Four Corners area by Tuesday morning. This will increase northerly mid level flow over our area, advecting in not-quite-as-warm air, and jeopardizing the streak of 100+ degree days at KLAS on Tuesday. This front could also focus enough lift to kick off thunderstorms in the residual moisture lingering in Mohave County. The models aren't very enthusiastic about this possibility, but it's worth watching, especially if the moisture seeps farther northwest than forecast. .LONG TERM...Wednesday through Saturday. After the aforementioned shortwave trough dives south and begins its eastward progression, a ridge originating from the northern Pacific will shift into the western CONUS and take its place. This will bring yet another opportunity for above average temperatures for the foreseeable future. In fact, cluster analysis is rather strongly indicated a long duration, high amplitude ridge pattern that would be rather tough to break in the long term. Already, weekend highs in the 00Z MEX are advertising records for KLAS and the NBM population showing just a hair below. This would mean heat risk values will likely return to major/extreme, thus necessitating heat related messaging again. && .AVIATION...For McCarran...The chance for thunderstorms in or nearby the terminals today has decreased since the previous forecasts. Convection should be confined to western Arizona, with the only impact likely being to the Peach Springs corridor this afternoon. In general, increasing confidence for dry conditions for the Las Vegas area today and tonight with a few clouds around 10kft late this morning through the afternoon. Winds will be like the past few days with southerly winds gusting to 20kts in the afternoon, then tapering off overnight. For the rest of southern Nevada, northwest Arizona and southeast California...Convection is possible over Arizona today, mainly staying east of the Colorado River Valley. Not anticipating any direct thunderstorm impacts at any TAF sites today other than a very low chance for sudden gusty winds for distant thunderstorm outflows at EED and IFP. Expecting another day with breezy south to southwest winds in the afternoon, gusting to around 20kts in most locations. Occasional VFR clouds to around 10kft are possible in Arizona, including the COlorado River Valley, with mostly clear skies anticipated elsewhere. Winds will taper off tonight and follow similar patterns to winds over the past few nights. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && UPDATE...Salmen SHORT TERM...Morgan LONG TERM...TB3 AVIATION...Nickerson For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
Nearby
Red Flag Warnings in Nevada, 2020Every red flag warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.